Alert archive / New York / Areal Flood Warnings in 2017

Areal Flood Warning 3, NWS Buffalo, NY

January 12, 2017Chautauqua County, New York

NWS Buffalo, NY issued this areal flood warning at Jan 12, 2017, 4:39 PM EST for Chautauqua County, New York. It was in force for 18 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 12, 2017, 4:39 PM EST (21:39 UTC)
Expired
Jan 13, 2017, 10:30 AM EST
In force
18 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 105 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 6:32 PM ESTFLOOD2 Ene Kennedy, NYWATERBORO HILL RD CLOSED NEAR ROUTE 394 DUE TO FLOODING
Jan 12, 6:33 PM ESTFLOOD2 Ssw Kennedy, NYPOLAND CENTER RD CLOSED BETWEEN ROUTE 394 AND 62
Jan 12, 9:00 PM ESTFLOOD1 Ene Niobe, NYMALOY ROAD CLOSED
Jan 12, 9:00 PM ESTFLOOD1 Sw Ashville, NYHOAG RD CLOSED
Jan 12, 9:00 PM ESTFLOOD2 E Falconer, NYQUAINT ROAD CLOSED
Jan 12, 9:00 PM ESTFLOOD2 Nw Niobe, NYPANAMA NIOBE ROAD CLOSED
Jan 12, 9:00 PM ESTFLOOD2 Ssw Kennedy, NYPOLAND CENTER ROAD CLOSED
Jan 12, 9:00 PM ESTFLOOD2 W Frewsburg, NYSPENCER ROAD CLOSED TOWN OF KIANTONE
Jan 12, 9:00 PM ESTFLOOD3 Wnw Sinclairville, NYKABOB ROAD CLOSED IN THE TOWN OF STOCKTON
Jan 12, 9:00 PM ESTFLOODFalconer, NYHARTSON ROAD CLOSED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

653 
WGUS41 KBUF 122139
FLWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
439 PM EST THU JAN 12 2017

NYC013-130330-
/O.NEW.KBUF.FA.W.0003.170112T2139Z-170113T0330Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chautauqua NY-
439 PM EST THU JAN 12 2017

The National Weather Service in Buffalo has issued a

* Flood Warning for...
  Rain and Snowmelt in...
  Chautauqua County in western New York...

* Until 1030 PM EST.

* At 435 PM EST, Doppler radar indicated around two inches of rain
  have fallen. Rain has ended...however significant runoff will
  continue from the rain earlier today and also from rapid snowmelt.
  This will continue to force flooding of many small streams and
  creeks...and also low lying areas in Chautauqua County.

* Some locations that will experience flooding include...
  Jamestown, Westfield, Lakewood, Falconer, Mayville, Clymer,
  Jamestown West and Chautauqua Institute. 

County officials report ongoing flooding along many small streams...
including tributaries that flow into Chautauqua Lake. The flooding
of these tributaries is resulting in flooding of some homes along
Chautauqua Lake. Flooding has also closed several roads in the
county...including Route 60 and 62 near Jamestown.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4227 7976 4229 7973 4237 7906 4200 7906
      4200 7976

$$

HITCHCOCK
4 follow-up statements
301 
WGUS81 KBUF 130003
FLSBUF

Flood Statement
National Weather Service Buffalo NY
703 PM EST THU JAN 12 2017

NYC013-130330-
/O.CON.KBUF.FA.W.0003.000000T0000Z-170113T0330Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chautauqua NY-
703 PM EST THU JAN 12 2017

...A FLOOD WARNING FOR RAIN AND SNOWMELT REMAINS IN EFFECT UNTIL 1030
PM EST FOR CHAUTAUQUA COUNTY...

At 701 PM EST, Local law enforcement reported ongoing flooding
across much of Chautauqua County. Water will continue to run high on
small streams, creeks, and low lying areas through mid to late
evening. Several roads remain closed, including Route 60 between
Jamestown and Frewsburg. Water will also remain high on tributaries
which flow into Chautauqua Lake.

Some locations that will experience flooding include...
Jamestown, Westfield, Lakewood, Falconer, Mayville, Clymer, and
Chautauqua Institute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4227 7976 4229 7973 4237 7906 4200 7906
      4200 7976

$$

HITCHCOCK
840 
WGUS41 KBUF 130125
FLWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
825 PM EST THU JAN 12 2017

NYC013-130930-
/O.EXT.KBUF.FA.W.0003.000000T0000Z-170113T0930Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chautauqua NY-
825 PM EST THU JAN 12 2017

The National Weather Service in Buffalo has extended the

* Flood Warning for...
  Rain and Snowmelt in...
  Chautauqua County in western New York...

* Until 430 AM EST Friday.

* At 821 PM EST, Local law enforcement and highway officials
  reported several road closures still in place across Chautauqua
  County due to flooding. Route 60 and Route 62 between Jamestown
  and Frewsburg remain closed due to flooding along Conewango Creek.
  Water will also remain high through much of the night on many
  other small streams and creeks in Chautauqua County due to
  significant runoff from heavy rain and snowmelt earlier today.

* Some locations that will experience flooding include...
  Jamestown, Westfield, Lakewood, Falconer, Mayville, Clymer,
  Frewsburg and Chautauqua Institute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4227 7976 4229 7973 4237 7906 4200 7906
      4200 7976

$$

HITCHCOCK
706 
WGUS41 KBUF 130638
FLWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
138 AM EST FRI JAN 13 2017

NYC013-131530-
/O.EXT.KBUF.FA.W.0003.000000T0000Z-170113T1530Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chautauqua NY-
138 AM EST FRI JAN 13 2017

The National Weather Service in Buffalo has extended the

* Flood Warning for...
  Rain and Snowmelt in...
  Chautauqua County in western New York...

* Until 1030 AM EST Friday.

* At 130 AM EST, local law enforcement and highway officials
  reported several road closures across Chautauqua County due to
  flooding. There are numerous road closures in and around Jamestown
  due to ponding water. Water will also remain high into this
  morning on many other small streams and creeks in Chautauqua
  County due to significant runoff from heavy rain and snowmelt
  yesterday.

* There is flooding along Conewango Creek from Jamestown to
  Frewsburg to the Pennsylvania state line. This may result in road
  closures along Route 60 and Route 62. The Conewango Creek is very
  slow responding, and is expected to remain near its current levels
  through at least this morning before slowly falling this afternoon
  through Saturday.

* There is also flooding expected along French Creek in far
  southwestern portions of the county which may impact the town of
  French Creek and portions of route 474. French Creek is expected
  to fall overnight, with gradually subsiding flood waters this
  morning.

* Some locations that will experience flooding include...
  Jamestown, Westfield, Lakewood, Falconer, Mayville, Clymer,
  Jamestown West and Chautauqua Institute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4227 7976 4229 7973 4237 7906 4200 7906
      4200 7976

$$

Apffel
734 
WGUS81 KBUF 131529
FLSBUF

Flood Statement
National Weather Service Buffalo NY
1029 AM EST FRI JAN 13 2017

NYC013-131533-
/O.EXP.KBUF.FA.W.0003.000000T0000Z-170113T1530Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chautauqua NY-
1029 AM EST FRI JAN 13 2017

...THE FLOOD WARNING FOR RAIN AND SNOWMELT WILL EXPIRE AT 1030 AM EST
FOR CHAUTAUQUA COUNTY...

Local law enforcement officials have indicated that the high water
conditions have improved across the county. Some minor ponding may
continue to linger in low-lying areas through the afternoon or even
into tonight, but conditions will continue to improve.

Please continue to heed any road closures.

LAT...LON 4227 7976 4229 7973 4237 7906 4200 7906
      4200 7976

$$

TMA

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jan 12, 2:53 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jan 12, 2:53 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
253 PM EST Thu Jan 12 2017

.SYNOPSIS...
Widespread rain will taper off from west to east this evening in the
wake of a passing low pressure system. High pressure will move in
for the weekend, along with much colder temperatures. Limited lake
effect snow showers are expected southeast of Lake Ontario on
Friday. Otherwise, the colder air will last through the weekend
before returning to well above normal temperatures next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
The main concern in the near term remains some flooding from a
combination of rainfall and snowfall across western NY and the
western Southern Tier. Rain will taper off tonight with much colder
temperatures returning for the weekend, which will end the flooding
threat across the region.

As of this afternoon, a robust shortwave trough in the process of
crossing the forecast area. This is producing a widespread area of
moderate to heavy rainfall, that is now moving into central and
eastern NY. Rain will end late this afternoon across western NY as
cold air advection and drying pushes into the region. Much colder
air will continue to filter into the region this evening.
Temperatures will quickly fall through the 40s, with most locations
in the upper 30s to low 40s by the time of the evening commute, and
thus it will feel a world apart from the balmy morning temperatures
we saw.

Tonight temperatures will continue falling the cold advection, with
mid to upper 20s by sunrise Friday. Temperatures will not recover on
Friday, and may warm a degree or two through the day for a few lucky
locations. However, for most areas, the mid 20s in the morning will
last right through day. Westerly to northwesterly winds will also
increase with the pressure gradient as the high pressure start to
build into the region. Winds of 15 to 25 mph will make for wind
chills that stay in the teens all day Friday.

Very limited lake effect will develop southeast of Lake Ontario on
Friday. Lake parameters look fairly marginal with a low capping
inversion and a general lack of synoptic moisture. However, have
maintained likely PoPs southeast of Lake Ontario as the upstream
flow looks well aligned for a Superior to Huron to Ontario
connection. Granted with the limited moisture, this won't amount to
much snow accumulation. Snow showers will concentrate over Wayne and
northern Cayuga counties, as well as hugging the lake shore across
northern Monroe county. Later in the day these snow showers will
likely back into Rochester, but should diminish quickly as the band
becomes removed from the lake. Most locations will probably pick up
an inch or less under this band.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Arctic high pressure will be sliding across the lower Great Lakes as
we open the weekend. Northerly flow and cold air may bring a few
lake-induced flurries to areas south of Lake Ontario; very low
inversion heights and extremely dry air aloft should prevent
precipitation from being any more significant than flurries. Lake-
induced cloud-cover will insulate areas south of Lake Ontario
enough to keep lows in the teens, while across the North Country
closer proximity to the core of the Arctic airmass and a lack of
moderating lake influence will cause temperatures to fall to around
zero, and possibly lower.

The arctic high will slip off to our east on Saturday. A weak
shortwave passing overhead in otherwise strong zonal flow will
generate additional cloud cover across the forecast area. The NAM is
being more aggressive in attempting to develop light snow across the
forecast area in association with this feature, but is so far the
outlier, with all other deterministic models keeping precipitation
well to our south, tied to a stationary frontal boundary over
Pennsylvania. This front and any associated precipitation should get
shoved south and farther away from our area Saturday night into
Sunday as another expansive area of high pressure moves in from the
upper Midwest. Northwesterly flow on the leading edge of this high
may help generate a few light lake effect showers southeast of Lake
Ontario Saturday night, but otherwise the rest of the weekend will
be dry across the forecast area as the high moves overhead. While
northerly flow should keep upslope/lake-enhanced stratocu in place
across much of the forecast area for much of the day on Sunday, we
may see more breaks in the cloud cover as we move through Sunday
afternoon into Sunday night, as flow veers around to the east and
eventually the south, as the high moves overhead.

Regarding temperatures, the coldest night of the period should be
Friday night. Weak warm advection across the area will bump
temperatures back into the upper 20s to around 30, with mid-20s
across the cooler North Country. Likewise, readings Saturday night
and Sunday night will run in the upper teens to lower 20s, with
readings in the upper 20s to lower 30s Sunday, right around seasonal
averages, as the area will be in a fairly neutral temperature
regime, courtesy of the zonal flow.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A 1032mb arctic-sourced High Pressure will shift across the eastern
Great Lakes Sunday then off the Gulf of Maine Sunday night. This
will keep seasonably cold and dry weather in place to close out the
weekend with temperatures topping out in the upper 20s to low 30s
before slipping back into the teens to low 20s Sunday night. The
high will keep a frontal zone suppressed to our south and promote at
least partial clearing to morning clouds.

On Monday, an upper low over the Desert Southwest will open up and
lift northeast across the Central Plains states generating a surface
low over northern Missouri. The 500mb level pattern will amplify
across the CONUS with a building ridge over the eastern states. Deep
southerly flow in the east aloft and at the surface wrapping around
the backside of the Arctic High off the Gulf of Maine will push our
temperatures above normal along with an increase in moisture as a
connection back to the Gulf of Mexico develops. Highs on Monday will
run into the upper 30s to about 40 with clouds thickening and
lowering along with a slight chance of some snow and rain showers
ahead of a warm front connected to the Missouri Low lifts across the
Ohio Valley toward western New York.

Monday night through Tuesday a warm front will lift northward across
the region. Initially there may be some wintry mixed precipitation
Monday night and into Tuesday, but as a milder airmass floods across
the region, precipitation will become all rain. Rain will become
likely as another frontal boundary, possibly with a surface wave
along it crosses the region late Tuesday or Tuesday night. Expect
surface temperatures to remain steady, and possibly even rise a few
degrees Tuesday evening and overnight, maintain the precipitation
type as plain rain. It will not be until a trailing cold front
associated with the surface low that temperatures will begin to
fall, with then chances for snow entering back across the region
Wednesday.

The southerly flow will promote above normal temperatures
topping out in the mid 40s to around 50F Tuesday and mid to upper
40s on Wednesday. These temps will support chances for rain showers
during the peak of the day while overnight lows dipping down to
around of just above freezing supporting some mixed rain and wet
snow showers.

There is a high degree of confidence that temperatures will remain
well above normal for the remainder of the week into the third
weekend of the month. The driving force for this scenario will be a
large upper level storm that will be closed off over Alaska. This
will force Pacific based air across much of Canada...effectively
blocking the southern intrusion of any arctic air to the Lower 48.

This extended temperature forecast remains in lock step agreement
with both the 6 to 10 and 8 to 14 day temperature outlooks from the
Climate Prediction Center that depict a greater than 90% probability
for above normal temperatures over the Great Lakes region.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Widespread IFR conditions expected this afternoon and early evening
as moderate to heavy rain moves across the region combined with
areas of lake enhanced fog northeast and east of the lower Great
Lakes.

Conditions will gradually improve this evening as drier air
slowly builds in behind the boundary. Expect mainly MVFR conditions
in lake effect clouds tonight and into Friday morning. There will be
some light lake effect snow showers southeast of Lake Ontario, which
may back into ROC by Friday midday or afternoon. Some improvement to
VFR is otherwise generally expected by Friday afternoon.

Outlook...

Saturday...VFR/MVFR with scattered snow showers possible.
Sunday and Monday...Mainly VFR.
Tuesday...MVFR/IFR with rain likely.

&&

.MARINE...
Behind a cold frontal passage today, westerly to northwesterly winds
will increase across the lakes and area rivers tonight into Friday.
Small craft advisories have been posted from this evening into
Friday. High pressure will settle over the lakes Saturday promoting
lighter winds and decreased wave action.

&&

.HYDROLOGY...
Flooding still remains a concern across portions of the
forecast area. Temperatures are starting to fall across northwest
portions of the forecast area, but remain mild (in the low 50s)
across southeast portions of the forecast area. The warmer
temperatures should melt nearly all the existing snow pack in the
Genesee, Allegheny, and Buffalo Creeks basins. It will not be
quite as warm in the Black River basin, with a deeper snow pack
likely to melt and ripen, but not likely to be melted away
completely.

The most vulnerable basin continues to be the Allegheny River,
since this basin received over an inch of precipitation this
morning, with additional rainfall moving through this afternoon.
Warmer temperatures will also linger longest here allowing for
more snowmelt in the river basin. The latest observations from
Olean and Salamanca continue to show a quickly rising river,
which appears to be on track with a forecast reaching minor flood
stage this evening and overnight.

The Buffalo Creeks have seen some minor ice jamming through the
day as ice continues to flush downstream toward Lake Erie. Most
of this has caused little to no impact so far, however with
additional rainfall this afternoon, creek levels may crest at or
very near minor flood stage by this evening.

In addition to the larger rivers and creeks, all of the small
streams in the area will run very high with the runoff from rain
and snowmelt, with some of them possibly rising out of their banks
in low lying and typically flood prone areas.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through Friday evening for NYZ010-012-085.
     Flood Watch through Saturday morning for NYZ013-019>021.
MARINE...Small Craft Advisory from 10 PM this evening to 10 AM EST
         Friday for LEZ020.
         Small Craft Advisory from 7 PM this evening to 10 AM EST
         Friday for LEZ040-041.
         Small Craft Advisory from 10 PM this evening to 10 AM
         EST Friday for LOZ030.
         Small Craft Advisory from 7 PM this evening to 1 AM EST
         Saturday for LOZ042>045.

&&

SYNOPSIS...CHURCH
NEAR TERM...CHURCH
SHORT TERM...WOOD
LONG TERM...RSH/SMITH/THOMAS
AVIATION...CHURCH
MARINE...CHURCH
HYDROLOGY...WOOD/HITCHCOCK/CHURCH
Hazardous weather outlook, Jan 12, 3:38 AM EST, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
338 AM EST THU JAN 12 2017

NYZ001>008-011-014-130845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
GENESEE-ONTARIO-
338 AM EST THU JAN 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-019>021-130845-
LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
338 AM EST THU JAN 12 2017

...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-012-085-130845-
NORTHERN ERIE-WYOMING-SOUTHERN ERIE-
338 AM EST THU JAN 12 2017

...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-130845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
338 AM EST THU JAN 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 12, 10:48 AM EST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1048 AM EST Thu Jan 12 2017

NYZ010-012-019-020-085-121900-
Northern Erie-Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of...Buffalo...Warsaw...Jamestown...Olean...
Orchard Park...Springville
1048 AM EST Thu Jan 12 2017

...Locally dense fog possible...

Areas of dense fog will be possible this morning into the early
afternoon for portions of Western New York. Visibility may be
reduced to a quarter of a mile or less at times.

If driving use caution while on area roadways...some flooding and
ponding of water that may be occuring on area roadways may be
difficult to see with reduced visibility due to fog.

SW
Special weather statement, Jan 12, 11:20 AM EST, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1120 AM EST Thu Jan 12 2017

NYZ007-121930-
Jefferson-
Including the city of...Watertown
1120 AM EST Thu Jan 12 2017

...Locally dense fog possible...

Areas of dense fog will be possible this morning into the afternoon
for portions of Jefferson County. Visibility may be reduced to a
quarter of a mile or less at times.

Use caution while driving and allow extra time to reach your
destination.

SW
Local storm report, Jan 12, 4:04 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
404 PM EST THU JAN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            PERRYSBURG              42.46N  79.00W
01/12/2017                   CATTARAUGUS        NY   COOP OBSERVER

            COUNTY RD 58 WASHED OUT AND CLOSED BETWEEN PUDDING LANE
            RD AND RAILROAD AVE

&&

EVENT NUMBER BUF1700224

SJW

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 5:38 AM ESTRiver Flood WarningBUFCattaraugus3 days
Jan 12, 5:38 AM ESTRiver Flood WarningBUFCattaraugus48 hr
Jan 12, 10:17 AM ESTAreal Flood WarningBUFChautauqua9 hr
Jan 12, 10:36 AM ESTRiver Flood WarningBUFErie, Wyoming14 hr
Jan 12, 10:54 AM ESTRiver Flood WarningBUFErie15 hr
Jan 12, 12:49 PM ESTSmall Craft AdvisoryBUF36 hr
Jan 12, 3:25 PM ESTAreal Flood WarningBUFAllegany, Cattaraugus12 hr
Jan 12, 3:42 PM ESTRiver Flood WarningBUFChautauqua12 hr
Jan 12, 5:31 PM ESTAreal Flood WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Wyoming6 hr
Jan 12, 5:35 PM ESTRiver Flood WarningBUFAllegany, Livingston, Wyoming8 hr
Jan 12, 5:38 PM ESTRiver Flood WarningBUFCattaraugus, Chautauqua, Erie, Wyoming11 hr

Nearby

Areal Flood Warnings in New York, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.